# SDR IXXA9800017

- Difficulty date: March 12, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N828BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45993
- Engine: Ge CFM562C1
- System (JASC): 7110 · Engine Cowling System
- Part: Cowl
- Condition: Damaged
- Location: Lt Engine
- Part time: 31,700 hours
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING LANDING, THE NUMBER ONE ENGINE SUSTAINED A GROUND STRIKE WITH MINOR DAMAGE TO THE FORWARD FAN COWLINGS, DRAIN MAST AND THE ACCESSORY GEARBOX COVER.  A MANUFACTURER SUPPORT TEAM WAS CALLED IN TO PERFORM AN ENGINE BORESCOPE AND GEARBOX FPI INSPECTION, WHICH REVEALED NO DISCREPANCIES.  A MAX POWER ASSURANCE CHECK WAS ACCOMPLISHED.  RECOMMENDED CHIP DETECTOR INSPECTION EVERY FIFTY HOURS FOR THE NEXT TWO HUNDRED HOURS WAS SCHEDULED.  THE AIRCRAFT IS WILL RETURN TO SERVICE FOLLLOWING FAN COWL REPLACEMENT.
